Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A group-theoretic characterization of $ M$-groups


Author: Alan E. Parks
Journal: Proc. Amer. Math. Soc. 94 (1985), 209-212
MSC: Primary 20C15; Secondary 20D10
MathSciNet review: 784164
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Groups having the property that all their complex irreducible characters are monomial are characterized in terms of the embedding of cyclic sections of the group.


References [Enhancements On Off] (What's this?)

  • [1] T. R. Berger, Representation theory and solvable groups: length type problems, The Santa Cruz Conference on Finite Groups (Univ. California, Santa Cruz, Calif., 1979) Proc. Sympos. Pure Math., vol. 37, Amer. Math. Soc., Providence, R.I., 1980, pp. 431–441. MR 604618
  • [2] Charles W. Curtis and Irving Reiner, Representation theory of finite groups and associative algebras, Pure and Applied Mathematics, Vol. XI, Interscience Publishers, a division of John Wiley & Sons, New York-London, 1962. MR 0144979
  • [3] B. Huppert, Endliche Gruppen. I, Die Grundlehren der Mathematischen Wissenschaften, Band 134, Springer-Verlag, Berlin-New York, 1967 (German). MR 0224703
  • [4] I. Martin Isaacs, Character theory of finite groups, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1976. Pure and Applied Mathematics, No. 69. MR 0460423
  • [5] I. Martin Isaacs, Primitive characters, normal subgroups, and 𝑀-groups, Math. Z. 177 (1981), no. 2, 267–284. MR 612879, 10.1007/BF01214205

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15, 20D10

Retrieve articles in all journals with MSC: 20C15, 20D10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0784164-8
Article copyright: © Copyright 1985 American Mathematical Society